Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
June 6, 2001

Blood Tests and Insulin Injections, Insulin

Question from Katy, Texas, USA:

Within four hours after an insulin injection, my three year old son develops a full, bright red, dime-to-quarter size bump at the site which can last as long as two to three days. Sometimes a bruise is left. At first, it only happened once in a while, but now happens every time. He is on NPH and H. We have tried switching brands, injected at an angle, given up alcohol, and now use the Inject-Ease®. I have tried both the small and large spacer bar in hopes that depth would solve it. Nothing seems to work. Our CDE isn't concerned because they don't hurt him, but I am concerned. I am afraid that these reactions will lead to dimpling at injection sites much faster, and they look unsightly. Any suggestions?

Answer:

I wonder if this might not be a local allergic reaction to insulin.Your son’s doctor can contact the manufacturer and get directions for a rapid desensitization to insulin. I’ve had to do it to a couple of kids over the years. It works.

LD